Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 22, 2010, 8:27 AM CDT for Wapello County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2010, 8:27 AM CDT (13:27 UTC)
- Expired
- Jun 22, 2010, 12:54 PM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
495 WGUS53 KDMX 221327 FFWDMX IAC179-221930- /O.NEW.KDMX.FF.W.0028.100622T1327Z-100622T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 827 AM CDT TUE JUN 22 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... WAPELLO COUNTY IN SOUTHEAST IOWA... * UNTIL 230 PM CDT TUESDAY * AT 826 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING ALONG HARROWS BRANCH ROAD IN OTTUMWA. ADDITIONAL FLASH FLOODING IS LIKELY ELSEWHERE IN THE WARNED AREA...ESPECIALLY IN LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS ALONG AND NEAR THE DES MOINES RIVER VALLEY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OTTUMWA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217 $$ ZOGG
4 follow-up statements
344 WGUS73 KDMX 221527 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1027 AM CDT TUE JUN 22 2010 IAC179-221930- /O.CON.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAPELLO IA- 1027 AM CDT TUE JUN 22 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY UNTIL 230 PM CDT... AT 1026 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN ALONG HARROWS BRANCH ROAD IN OTTUMWA. ADDITIONAL FLASH FLOODING IS LIKELY ELSEWHERE IN THE WARNED AREA...ESPECIALLY IN LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS ALONG AND NEAR THE DES MOINES RIVER VALLEY. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...OTTUMWA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217 $$
599 WGUS73 KDMX 221643 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CDT TUE JUN 22 2010 IAC179-221930- /O.CON.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAPELLO IA- 1143 AM CDT TUE JUN 22 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY UNTIL 230 PM CDT... AT 1142 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING ALONG HARROWS BRANCH ROAD IN OTTUMWA. ADDITIONAL FLASH FLOODING IS LIKELY ELSEWHERE IN THE WARNED AREA...ESPECIALLY IN LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS ALONG AND NEAR THE DES MOINES RIVER VALLEY. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...OTTUMWA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217 $$
945 WGUS73 KDMX 221743 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1243 PM CDT TUE JUN 22 2010 IAC179-221930- /O.CON.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAPELLO IA- 1243 PM CDT TUE JUN 22 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY UNTIL 230 PM CDT... AT 1241 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING CONTINUED ALONG HARROWS BRANCH ROAD IN OTTUMWA. THE ROAD WAS BARRICADED BETWEEN THE 1100 AND 1500 BLOCK. ADDITIONAL FLASH FLOODING IS LIKELY ELSEWHERE IN THE WARNED AREA...ESPECIALLY IN LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS ALONG AND NEAR THE DES MOINES RIVER VALLEY. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...OTTUMWA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217 $$
070 WGUS73 KDMX 221754 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1254 PM CDT TUE JUN 22 2010 IAC179-221808- /O.CAN.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAPELLO IA- 1254 PM CDT TUE JUN 22 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAPELLO COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. HARROWS BRANCH ROAD IN OTTUMWA IS NO LONGER FLOODED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:45 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 6:45 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 645 AM CDT TUE JUN 22 2010 .UPDATED 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... LOTS OF UNCERTAINTY AGAIN TODAY AS MORNING MCS IS ARRIVING A BIT EARLY AND BEHAVING DIFFERENTLY WITH STRONG POST MCS DRYING AND WINDS ...LIKELY ASSOCIATED WITH SUBSIDENCE IN MID LEVELS. CURRENT MOVEMENT WOULD PUT BACK EDGE ALMOST TO I-35 BY 12-13Z...WHICH WOULD ALLOW PLENTY TIME FOR HEATING UP AND DESTABILIZATION DURING THE DAYLIGHT HOURS. HAVE GONE WITH THE HIGHEST POPS FOR THIS MORNING. NONE OF THE NUMERICAL MODELS IS HANDLING THE CURRENT ACTIVITY VERY WELL...BUT ALL INDICATE A WARM ADVECTION SURGE THAT IS STRONGER THAN THE PAST FEW DAYS AND MAY FINALLY PUSH THE SURFACE BOUNDARY NORTH. WILL PLAY IT CONSERVATIVE AND NOT PUSH THE BOUNDARY QUITE AS FAR NORTH AS THE MODELS...SINCE NONE HAVE MUCH IN THE WAY OF MORNING THUNDERSTORMS. AND AS ALWAYS...IT REMAINS TO BE SEEN WHETHER TRAILING CONVECTION OVER KANSAS AND NEBRASKA HOLDS TOGETHER...BUT IF IT DOES...THE BOUNDARY WOULDN'T MAKE MUCH PROGRESS NORTH AT ALL. WHETHER THE BOUNDARY IS NORTH OR SOUTH...THERE WILL BE STRONG INSTABILITY TO ITS SOUTH AND AN INCREASING LOW-LEVEL JET FOR CONVERGENCE. KEPT A LOW POP OVER THE NORTH HALF OF THE FORECAST AREA FOR THIS AFTERNOON...BUT REALLY THINK THAT CHANCES FOR REDEVELOPMENT WILL BE MUCH BETTER AFTER 00Z. IF STORMS WERE TO DEVELOP OVER THE NORTHERN HALF OF IOWA...THERE WILL BE PLENTY OF SHEAR AND INSTABILITY FOR ROTATING STORMS AND SEVERE WEATHER. .LONG TERM /TONIGHT THROUGH SATURDAY/... THE BIG QUESTION THROUGH WEDNESDAY NIGHT IS WHERE WILL THE FRONTAL BOUNDARY BE. THE GENERAL CONSENSUS OF THE MODELS IS FOR THE FRONT TO LIFT TO THE HIGHWAY 20 CORRIDOR BY LATE THIS AFTERNOON OR EARLY EVENING. WE ARE EXPECTING ANOTHER MCS TONIGHT TO ROLL ACROSS NORTHERN IOWA AND WITH THE ABUNDANT SHEAR AND CAPE IN PLACE IT SHOULD BE QUITE ACTIVE ALONG AND NORTH OF THE FRONTAL BOUNDARY. I WILL BE HITTING THE WORDING HARD IN THE HWO AND ZONES FOR THE NORTHERN THIRD. LINGERING CHANCES FOR THUNDERSTORMS WEDNESDAY AS THE UPPER WAVE PUSHES THROUGH THEN A RESPITE. UPPER RIDGING TRIES TO BUILD INTO THE UPPER MIDWEST ON THURSDAY AND FRIDAY BUT THE MODELS DIFFER ON THE STRENGTH OF A WAVE PROGGED TO PUSH INTO THE REGION FRIDAY/SATURDAY. I PUT SMALL POPS ACROSS THE NORTH LATE FRIDAY AND SATURDAY FOR NOW AND WILL ADJUST AS RUNS BECOME MORE CONSISTENT. OTHERWISE...NOT MANY CHANGES MADE TO TEMPS. IF ANYTHING A TWEAKED THEM FOR CONVECTIVE TRENDS. && .AVIATION... 22/12Z...IMMEDIATE CONCERN IS STORMS MOVING ACROSS SOUTHERN IOWA WHICH WILL MAINLY AFFECT KOTM AND KALO. THEN REDEVELOPMENT ALONG A WARM FRONT FORECAST TO LIFT ACROSS IOWA LATER TODAY AND TONIGHT. STRONG WIND CAN BE EXPECTED WITH ALL STORMS AND LARGE HAIL WITH STORMS TONIGHT. FRONTAL POSITION IS KEY TO WHERE CONVECTION WILL BE THUS TIMING AND AREAL EXTEND WILL BE DIFFICULT TO FORECAST. MVFR CONDITIONS ARE EXPECTED WITH LOCAL IFR CONDITIONS IN FOG. && && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JUNGBLUTH LONG TERM/AVIATION...FAB
Hazardous weather outlook, Jun 22, 4:37 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 437 AM CDT TUE JUN 22 2010 IAZ044>050-057>062-070>075-081>086-092>097-230945- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 437 AM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. SOME STORMS MAY PRODUCE STRONG WIND GUSTS. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF THE STORMS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE HELD TODAY. THE TIME OF THE CALL WILL BE DETERMINED LATER THIS MORNING. IAZ004>007-015>017-023>028-033>039-230945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 437 AM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING THEN AGAIN BY MID AFTERNOON THROUGH TONIGHT. THE STORMS THIS MORNING MAY PRODUCE DAMAGING WIND. THE STORMS LATER THIS AFTERNOON AND EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF THE STORMS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE HELD TODAY. THE TIME OF THE CALL WILL BE DETERMINED LATER THIS MORNING. FAB
In the hours before
Local storm report, Jun 22, 6:10 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST 2 W LEIGHTON 41.34N 92.83W
06/22/2010 E60 MPH MAHASKA IA TRAINED SPOTTER
&&
JHLocal storm report, Jun 22, 6:15 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM TSTM WND GST OSKALOOSA 41.29N 92.64W
06/22/2010 E60 MPH MAHASKA IA TRAINED SPOTTER
&&
JHLocal storm report, Jun 22, 6:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM TSTM WND GST 1 SW OTTUMWA 41.01N 92.43W
06/22/2010 E60 MPH WAPELLO IA TRAINED SPOTTER
WIND GUSTS 50 TO 60 MPH. SPOTTER ALSO NOTES REPORTS OF
STREET FLOODING HEARD FROM POLICE SCANNER.
&&
JHLocal storm report, Jun 22, 7:03 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 2 NW GRAVITY 40.78N 94.77W
06/22/2010 TAYLOR IA EMERGENCY MNGR
AT LEAST PART OF A ROOF OFF A HOME. TIME ESTIMATED.
&&
KJLocal storm report, Jun 22, 7:07 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
707 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG MURRAY 41.04N 93.95W
06/22/2010 CLARKE IA FIRE DEPT/RESCUE
SIX INCH TREE BRANCHES DOWN. WIND WAS ESTIMATED AT 57
MPH. POWER OUT AT FIRE STATION AND IN BUSINESS DISTRICT.
&&
KJLocal storm report, Jun 22, 7:51 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
751 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 2 NW GRAVITY 40.78N 94.77W
06/22/2010 TAYLOR IA EMERGENCY MNGR
AT LEAST PART OF A ROOF OFF A HOME. TIME ESTIMATED.
0500 AM TSTM WND DMG MURRAY 41.04N 93.95W
06/22/2010 CLARKE IA FIRE DEPT/RESCUE
SIX INCH TREE BRANCHES DOWN. WIND WAS ESTIMATED AT 57
MPH. POWER OUT AT FIRE STATION AND IN BUSINESS DISTRICT.
0520 AM TSTM WND DMG 1 SSE INDIANOLA 41.34N 93.56W
06/22/2010 WARREN IA PUBLIC
20 FEET OF WOODEN PRIVACY FENCE WAS BLOWN DOWN AND DOORS
TO A PLASTIC SHED WERE BLOWN DOWN.
0600 AM TSTM WND GST 2 W LEIGHTON 41.34N 92.83W
06/22/2010 E60.00 MPH MAHASKA IA TRAINED SPOTTER
0614 AM TSTM WND GST OSKALOOSA 41.29N 92.64W
06/22/2010 E60.00 MPH MAHASKA IA TRAINED SPOTTER
0616 AM TSTM WND GST 1 SW OTTUMWA 41.01N 92.43W
06/22/2010 E60.00 MPH WAPELLO IA TRAINED SPOTTER
WIND GUSTS 50 TO 60 MPH. SPOTTER ALSO NOTES REPORTS OF
STREET FLOODING HEARD FROM POLICE SCANNER.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:25 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 32 min |
| Jun 21, 9:29 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 31 min |
| Jun 21, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 45 min |
| Jun 22, 4:32 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Madison, Ringgold, Union | 43 min |
| Jun 22, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Marion, Warren | 46 min |
| Jun 22, 5:42 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk, Warren | 48 min |
| Jun 22, 6:02 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 43 min |
| Jun 22, 6:15 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 30 min |
| Jun 22, 6:36 AM CDT | Severe Thunderstorm Warning | DMX | Davis | 39 min |
| Jun 22, 8:26 AM CDT | River Flood Warning | DMX | Madison, Warren | 43 hr |
| Jun 22, 2:40 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Jun 22, 3:40 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 20 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.